Harsanyi power solutions for graph-restricted games

J.R. van den Brink, G. van der Laan, V. Pruzhansky

    Research output: Contribution to JournalArticleAcademicpeer-review

    130 Downloads (Pure)

    Abstract

    We consider cooperative transferable utility games, or simply TU-games, with limited communication structure in which players can cooperate if and only if they are connected in the communication graph. Solutions for such graph games can be obtained by applying standard solutions to a modified or restricted game that takes account of the cooperation restrictions. We discuss Harsanyi solutions which distribute dividends such that the dividend shares of players in a coalition are based on power measures for nodes in corresponding communication graphs. We provide axiomatic characterizations of the Harsanyi power solutions on the class of cycle-free graph games and on the class of all graph games. Special attention is given to the Harsanyi degree solution which equals the Shapley value on the class of complete graph games and equals the position value on the class of cycle-free graph games. The Myerson value is the Harsanyi power solution that is based on the equal power measure. Finally, various applications are discussed. © 2010 The Author(s).
    Original languageEnglish
    Pages (from-to)87-110
    JournalInternational Journal of Game Theory
    Volume40
    Issue number1
    DOIs
    Publication statusPublished - 2011

    Fingerprint Dive into the research topics of 'Harsanyi power solutions for graph-restricted games'. Together they form a unique fingerprint.

    Cite this